MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS

ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS
Model Number ZCT225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is during 2017.If explanted, give date: not applicable, an explant is scheduled for (b)(6) 2017.Planned explant.Very hyperopic.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zct225 17.5 diopter intraocular lens (iol) was implanted in the right eye (od) on (b)(6) 2017.Post-operatively, the patient has reportedly become very hyperopic and needs to have a lens exchange.A planned explant is scheduled to be performed on (b)(6) 2017.The replacement lens is not known yet.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information: additional information received reported that the planned explant was not done because the patient felt better.No additional information was provided.Device evaluation: the product was not returned to the manufacturing site as it remains implanted.Therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing records review: the manufacturing records for the product was reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints have been received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson and johnson surgical vision has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key6950538
Report Number9614546-2017-00974
Device Sequence Number11068211
Product Code HQL
UDI-Device Identifier05050474552685
UDI-Public(01)05050474552685(17)210508
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date05/08/2021
Device Model NumberZCT225
Device Catalogue NumberZCT225U175
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/19/2017
Supplement Date Received by Manufacturer02/09/2018
Initial Report FDA Received Date10/14/2017
Supplement Report FDA Received Date02/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;